Alert archive / Nevada / Wind Advisories in 2019
Wind Advisory 14, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Mar 11, 2019, 2:31 PM PDT for Inyo County, San Bernardino County, California; 4 counties in Nevada; Mohave County, Arizona. It took effect at Mar 12, 2019, 6:00 PM PDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2019, 2:31 PM PDT (21:31 UTC)
- In effect from
- Mar 12, 2019, 6:00 PM PDT
- Expired
- Mar 13, 2019, 4:00 PM PDT
- In force
- 22 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Inyo County, CA, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 142 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.5 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1574 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
841 WWUS75 KVEF 112131 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 231 PM PDT Mon Mar 11 2019 .Strong northwest winds gusting over 40 mph will develop across southern Nevada and surrounding areas of southeast California and northwest Arizona Tuesday night through Wednesday afternoon. CAZ520-522-523-NVZ014-015-017-121500- /O.NEW.KVEF.WI.Y.0014.190313T0100Z-190313T2300Z/ Owens Valley-Death Valley National Park-Western Mojave Desert- Esmeralda and Central Nye County-Lincoln County- Western Clark and Southern Nye County- Including Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 231 PM PDT Mon Mar 11 2019 ...WIND ADVISORY IN EFFECT FROM 6 PM TUESDAY TO 4 PM PDT WEDNESDAY... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect from 6 PM Tuesday to 4 PM PDT Wednesday. * WINDS...West to northwest 25 to 35 mph with gusts 40 to 50 mph. * TIMING...Strong winds will quickly develop Tuesday evening and persist into Wednesday before gradually decreasing late Wednesday afternoon. * IMPACTS...A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drivers of vans...campers...trailers...and other high profile vehicles should be alert to the danger of these winds. && $$ AZZ001>003-036-CAZ524>527-NVZ016-018>022-121500- /O.NEW.KVEF.WI.Y.0014.190313T1000Z-190313T2300Z/ Northwest Plateau-Lake Havasu and Fort Mohave-Northwest Deserts- Lake Mead National Recreation Area-Eastern Mojave Desert- Morongo Basin-Cadiz Basin-San Bernardino County- Upper Colorado River Valley-Northeast Clark County-Sheep Range- Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbell, Western Grand Canyon, Lake Havasu City, Desert Hills, Topock, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Vidal Junction, Needles, Mesquite, Overton, Moapa, Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 231 PM PDT Mon Mar 11 2019 /231 PM MST Mon Mar 11 2019/ ...WIND ADVISORY IN EFFECT FROM 3 AM PDT /3 AM MST/ TO 4 PM PDT /4 PM MST/ WEDNESDAY... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect from 3 AM PDT /3 AM MST/ to 4 PM PDT /4 PM MST/ Wednesday. * WINDS...Northwest to north 25 to 35 mph with gusts of 40 to 50 mph. * TIMING...Strong gusts will develop early Wednesday morning then persist through the early afternoon before gradually decreasing late in the afternoon. * IMPACTS...Strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. These winds will also create hazardous boating conditions from Lake Mead to Lake Havasu. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drivers of vans...campers...trailers...and other high profile vehicles should be alert to the danger of these winds. Boaters in the Wind Advisory area should use extreme caution when venturing onto area lakes. For your personal safety...avoid the open waters. Stay close to shore or around protected areas. && $$
6 follow-up statements
206 WWUS75 KVEF 121017 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 317 AM PDT Tue Mar 12 2019 .Strong northwest winds gusting over 40 mph will develop across southern Nevada and surrounding areas of southeast California and northwest Arizona Tuesday night through Wednesday afternoon. CAZ520-522-523-NVZ014-015-017-130100- /O.CON.KVEF.WI.Y.0014.190313T0100Z-190313T2300Z/ Owens Valley-Death Valley National Park-Western Mojave Desert- Esmeralda and Central Nye County-Lincoln County- Western Clark and Southern Nye County- Including Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 317 AM PDT Tue Mar 12 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 PM PDT WEDNESDAY... * WINDS...West to northwest 25 to 35 mph with gusts 40 to 50 mph. Locally stronger winds could occur in the Barstow area. A brief period of enhanced westerly winds could also occur in the Sierra and Owens Valley this afternoon. * TIMING...Strong winds will quickly develop Tuesday evening and persist into Wednesday before gradually decreasing late Wednesday afternoon. * IMPACTS...A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drivers of vans...campers...trailers...and other high profile vehicles should be alert to the danger of these winds. && $$ AZZ001>003-036-CAZ524>527-NVZ016-018>022-130100- /O.CON.KVEF.WI.Y.0014.190313T1000Z-190313T2300Z/ Northwest Plateau-Lake Havasu and Fort Mohave-Northwest Deserts- Lake Mead National Recreation Area-Eastern Mojave Desert- Morongo Basin-Cadiz Basin-San Bernardino County- Upper Colorado River Valley-Northeast Clark County-Sheep Range- Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbell, Western Grand Canyon, Lake Havasu City, Desert Hills, Topock, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Vidal Junction, Needles, Mesquite, Overton, Moapa, Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 317 AM PDT Tue Mar 12 2019 /317 AM MST Tue Mar 12 2019/ ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM PDT /3 AM MST/ TO 4 PM PDT /4 PM MST/ WEDNESDAY... * WINDS...Northwest to north 25 to 35 mph with gusts of 40 to 50 mph. * TIMING...Strong gusts will develop early Wednesday morning then persist through the early afternoon before gradually decreasing late in the afternoon. * IMPACTS...Strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. These winds will also create hazardous boating conditions from Lake Mead to Lake Havasu. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drivers of vans...campers...trailers...and other high profile vehicles should be alert to the danger of these winds. Boaters in the Wind Advisory area should use extreme caution when venturing onto area lakes. For your personal safety...avoid the open waters. Stay close to shore or around protected areas. && $$ Morgan
890 WWUS75 KVEF 122134 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 234 PM PDT Tue Mar 12 2019 .Strong northwest winds gusting over 40 mph will develop across southern Nevada and surrounding areas of southeast California and northwest Arizona this evening through Wednesday afternoon. AZZ001>003-036-CAZ524>527-NVZ016-018>022-131500- /O.EXT.KVEF.WI.Y.0014.190313T0500Z-190313T2300Z/ Northwest Plateau-Lake Havasu and Fort Mohave-Northwest Deserts- Lake Mead National Recreation Area-Eastern Mojave Desert- Morongo Basin-Cadiz Basin-San Bernardino County- Upper Colorado River Valley-Northeast Clark County-Sheep Range- Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbell, Western Grand Canyon, Lake Havasu City, Desert Hills, Topock, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Vidal Junction, Needles, Mesquite, Overton, Moapa, Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 234 PM PDT Tue Mar 12 2019 /234 PM MST Tue Mar 12 2019/ ...WIND ADVISORY NOW IN EFFECT FROM 10 PM PDT /10 PM MST/ THIS EVENING TO 4 PM PDT /4 PM MST/ WEDNESDAY... * WINDS...Northwest to north 25 to 35 mph with gusts of 40 to 50 mph. * TIMING...Strong gusts will reach the Las Vegas Valley late this evening then spread down the Colorado River Valley and into northwest Arizona after midnight into early Wednesday morning. Strong winds will persist through the early Wednesday afternoon before gradually decreasing late in the afternoon. * IMPACTS...Strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. These winds will also create hazardous boating conditions from Lake Mead to Lake Havasu. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drivers of vans...campers...trailers...and other high profile vehicles should be alert to the danger of these winds. Boaters in the Wind Advisory area should use extreme caution when venturing onto area lakes. For your personal safety...avoid the open waters. Stay close to shore or around protected areas. && $$ CAZ520-522-523-NVZ014-015-017-131500- /O.CON.KVEF.WI.Y.0014.190313T0100Z-190313T2300Z/ Owens Valley-Death Valley National Park-Western Mojave Desert- Esmeralda and Central Nye County-Lincoln County- Western Clark and Southern Nye County- Including Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 234 PM PDT Tue Mar 12 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 PM PDT WEDNESDAY... * WINDS...West to northwest 25 to 35 mph with gusts 40 to 50 mph. Locally stronger winds could occur in the Barstow area. A brief period of enhanced westerly winds could also occur in the Sierra and Owens Valley before becoming north this evening. * TIMING...Strong winds will quickly develop this evening and persist into Wednesday before gradually decreasing late Wednesday afternoon. * IMPACTS...A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drivers of vans...campers...trailers...and other high profile vehicles should be alert to the danger of these winds. && $$
152 WWUS75 KVEF 130936 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 236 AM PDT Wed Mar 13 2019 CAZ520-522-523-NVZ014-015-017-132300- /O.CON.KVEF.WI.Y.0014.000000T0000Z-190313T2300Z/ Owens Valley-Death Valley National Park-Western Mojave Desert- Esmeralda and Central Nye County-Lincoln County- Western Clark and Southern Nye County- Including Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 236 AM PDT Wed Mar 13 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON... * WINDS...West to northwest 25 to 35 mph with gusts 40 to 50 mph. * TIMING...Winds will gradually decrease late this afternoon. * IMPACTS...A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drivers of vans...campers...trailers...and other high profile vehicles should be alert to the danger of these winds. && $$ AZZ001>003-036-CAZ524>527-NVZ016-018>022-132300- /O.CON.KVEF.WI.Y.0014.000000T0000Z-190313T2300Z/ Northwest Plateau-Lake Havasu and Fort Mohave-Northwest Deserts- Lake Mead National Recreation Area-Eastern Mojave Desert- Morongo Basin-Cadiz Basin-San Bernardino County- Upper Colorado River Valley-Northeast Clark County-Sheep Range- Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbell, Western Grand Canyon, Lake Havasu City, Desert Hills, Topock, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Vidal Junction, Needles, Mesquite, Overton, Moapa, Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 236 AM PDT Wed Mar 13 2019 /236 AM MST Wed Mar 13 2019/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT /4 PM MST/ THIS AFTERNOON... * WINDS...Northwest to north 25 to 35 mph with gusts of 40 to 50 mph. * TIMING...Winds will gradually decrease late this afternoon. * IMPACTS...Strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. These winds will also create hazardous boating conditions from Lake Mead to Lake Havasu. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drivers of vans...campers...trailers...and other high profile vehicles should be alert to the danger of these winds. Boaters in the Wind Advisory area should use extreme caution when venturing onto area lakes. For your personal safety...avoid the open waters. Stay close to shore or around protected areas. && $$ Morgan
108 WWUS75 KVEF 131645 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV Issued by National Weather Service Flagstaff AZ 945 AM PDT Wed Mar 13 2019 CAZ520-522-523-NVZ014-015-017-132300- /O.CON.KVEF.WI.Y.0014.000000T0000Z-190313T2300Z/ Owens Valley-Death Valley National Park-Western Mojave Desert- Esmeralda and Central Nye County-Lincoln County- Western Clark and Southern Nye County- Including Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 945 AM PDT Wed Mar 13 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON... * WINDS...West to northwest 25 to 35 mph with gusts 40 to 50 mph. * TIMING...Winds will gradually decrease late this afternoon. * IMPACTS...A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drivers of vans...campers...trailers...and other high profile vehicles should be alert to the danger of these winds. && $$ AZZ001>003-036-CAZ524>527-NVZ016-018>022-132300- /O.CON.KVEF.WI.Y.0014.000000T0000Z-190313T2300Z/ Northwest Plateau-Lake Havasu and Fort Mohave-Northwest Deserts- Lake Mead National Recreation Area-Eastern Mojave Desert- Morongo Basin-Cadiz Basin-San Bernardino County- Upper Colorado River Valley-Northeast Clark County-Sheep Range- Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbell, Western Grand Canyon, Lake Havasu City, Desert Hills, Topock, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Vidal Junction, Needles, Mesquite, Overton, Moapa, Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 945 AM PDT Wed Mar 13 2019 /945 AM MST Wed Mar 13 2019/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT /4 PM MST/ THIS AFTERNOON... * WINDS...Northwest to north 25 to 35 mph with gusts of 40 to 50 mph. * TIMING...Winds will gradually decrease late this afternoon. * IMPACTS...Strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. These winds will also create hazardous boating conditions from Lake Mead to Lake Havasu. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drivers of vans...campers...trailers...and other high profile vehicles should be alert to the danger of these winds. Boaters in the Wind Advisory area should use extreme caution when venturing onto area lakes. For your personal safety...avoid the open waters. Stay close to shore or around protected areas. && $$
411 WWUS75 KVEF 132139 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV Issued by National Weather Service Flagstaff AZ 239 PM PDT Wed Mar 13 2019 CAZ520-522-523-NVZ014-015-017-132300- /O.CON.KVEF.WI.Y.0014.000000T0000Z-190313T2300Z/ Owens Valley-Death Valley National Park-Western Mojave Desert- Esmeralda and Central Nye County-Lincoln County- Western Clark and Southern Nye County- Including Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 239 PM PDT Wed Mar 13 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON... * WINDS...West to northwest 20 to 30 mph with gusts 35 to 45 mph. * TIMING...Winds are gradually decreasing and will continue to decrease through this evening. * IMPACTS...A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drivers of vans...campers...trailers...and other high profile vehicles should be alert to the danger of these winds. && $$ AZZ001>003-036-CAZ524>527-NVZ016-018>022-132300- /O.CON.KVEF.WI.Y.0014.000000T0000Z-190313T2300Z/ Northwest Plateau-Lake Havasu and Fort Mohave-Northwest Deserts- Lake Mead National Recreation Area-Eastern Mojave Desert- Morongo Basin-Cadiz Basin-San Bernardino County- Upper Colorado River Valley-Northeast Clark County-Sheep Range- Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbell, Western Grand Canyon, Lake Havasu City, Desert Hills, Topock, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Vidal Junction, Needles, Mesquite, Overton, Moapa, Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 239 PM PDT Wed Mar 13 2019 /239 PM MST Wed Mar 13 2019/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT /4 PM MST/ THIS AFTERNOON... * WINDS...Northwest to north 20 to 30 mph with gusts of 35 to 45 mph. * TIMING...Winds are gradually decreasing and will continue to decrease through this evening. * IMPACTS...Strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. These winds will also create hazardous boating conditions from Lake Mead to Lake Havasu. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drivers of vans...campers...trailers...and other high profile vehicles should be alert to the danger of these winds. Boaters in the Wind Advisory area should use extreme caution when venturing onto area lakes. For your personal safety...avoid the open waters. Stay close to shore or around protected areas. && $$
257 WWUS75 KVEF 132244 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 344 PM PDT Wed Mar 13 2019 CAZ520-522-523-NVZ014-015-017-132345- /O.EXP.KVEF.WI.Y.0014.000000T0000Z-190313T2300Z/ Owens Valley-Death Valley National Park-Western Mojave Desert- Esmeralda and Central Nye County-Lincoln County- Western Clark and Southern Nye County- Including Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 344 PM PDT Wed Mar 13 2019 ...WIND ADVISORY WILL EXPIRE AT 4 PM PDT THIS AFTERNOON... Northwest to north wind gusts have dropped below 40 mph across most of the region and gusts will gradually decrease to less than 25 mph through the early evening for most sites. $$ AZZ001>003-036-CAZ524>527-NVZ016-018>022-132345- /O.EXP.KVEF.WI.Y.0014.000000T0000Z-190313T2300Z/ Northwest Plateau-Lake Havasu and Fort Mohave-Northwest Deserts- Lake Mead National Recreation Area-Eastern Mojave Desert- Morongo Basin-Cadiz Basin-San Bernardino County- Upper Colorado River Valley-Northeast Clark County-Sheep Range- Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbell, Western Grand Canyon, Lake Havasu City, Desert Hills, Topock, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Vidal Junction, Needles, Mesquite, Overton, Moapa, Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 344 PM PDT Wed Mar 13 2019 /344 PM MST Wed Mar 13 2019/ ...WIND ADVISORY WILL EXPIRE AT 4 PM PDT /4 PM MST/ THIS AFTERNOON... Northwest to north wind gusts have dropped below 40 mph across most of the region and gusts will gradually decrease to less than 25 mph through the early evening for most sites. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Mar 11, 10:10 AM PDT, 4 hours 21 minutes earlier.
Area forecast discussion, Mar 11, 10:10 AM PDT, 4 hours 21 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1010 AM PDT Mon Mar 11 2019 .SYNOPSIS...A couple of low pressure systems will affect the region through Wednesday bringing chances for rain showers and mountain snow showers along with gusty winds at times. Temperatures will remain below normal through the middle of the week then an area of high pressure builds and allows temperatures to climb back to normal by next weekend. && .UPDATE...Some minor changes were made to the Sky and Pop/WX grids through this afternoon to account for extensive low level clouds over northern Inyo and Esmeralda counties which will diminish in coverage through this afternoon. Also, shower coverage was reduced to isolated over northern Lincoln county. The focus then turns toward the upper low south of San Diego. The 12Z GFS and NAM, along with the latest HRRR, indicate better potential for an initial band of showers to move quickly up from far southeast California into Clark County early this evening, followed by a few additional periods of showers overnight. This is due to a little more northeast track of the low as it lifts inland which will bring the diffluent zone and northern edge of the system over southern Nevada. Additional adjustments will be made to the forecast by early afternoon as the ECMWF and ensemble solutions are analyzed. && .PREV DISCUSSION...209 AM PDT .DISCUSSION...through Sunday. Deep trough remains over the West Coast, with complex low pressure system evolving offshore. Satellite showed one low center near 35N 124W early this morning, with cyclogenesis imminent farther south. As this process takes place, the spotty light showers over our northern CWA will dissipate due to the better forcing migrating farther south, leaving much of our area dry today. By tonight, as low pressure organizes and approaches the northern Baja, rain chances will spread across the southern half of our area, with the best chance of significant rain roughly along and south of I-40 and smaller chances farther north. As the low moves inland to near Yuma by mid morning Tuesday, rain chances will end northwest of I-15, and should be limited to Mohave County by afternoon as the low continues to push east. By this time, a second low will be diving into northern Nevada, and it will bring a shot of light rain and mountain snow to the southern Great Basin Tuesday evening, then once again enhance precip chances across Mohave County Tuesday night and Wednesday morning as it continues to dig southeast. The greatest concern with this system will likely be wind. Ahead of it, westerly winds will increase in the Barstow area Tuesday night, and could briefly reach advisory levels. More widespread northerly wind is expected areawide on Wednesday as the system exits to the east, and advisories will likely be needed. These strong winds will also bring in chilly air, with temperatures five to 10 degrees below normal Wednesday and Thursday. Thereafter, high pressure builds in, and temperatures are forecast to warm rapidly over the weekend. && .AVIATION...For McCarran...Light winds this morning will become northeast around midday. Expect winds around 10 kts, especially in the late afternoon, with a few gusts to around 15kts possible. Dry conditions are expected through the afternoon before shower push in this evening and continue through the night. Current thinking has showers developing after sunset, with the most widespread rain and lowest cigs after midnight though early Tuesday morning. Ceilings to 5kft are likely, with moderate confidence that 3kft overnight. Conditions should slowly improve Tuesday morning as showers and low ceilings exit it the north. For the rest of southern Nevada, northwest Arizona and southeast California...Light winds and dry conditions will continue through the morning. Wind should become northeast this afternoon around 10kts. A few gust to 20kts are possible late this afternoon. Another round of showers is expected to develop late this afternoon and continue through the nigh, mainly along and south of I-1. Ceilings will vary with shower activity but generally reside between 4-8 kft through the night, with ceilings as low as 3000ft with the more widespread showers and heavier rains. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Adair DISCUSSION...Morgan AVIATION...Boothe For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in Nevada, 2019Wind Advisories in California, 2019Wind Advisories in Arizona, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.